MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P14); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P14); INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515100
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that oncotice leaked from the between the bd phaseal¿ protector (p14) and vial after being reconstituted.The following information was provided by the initial reporter: "oncotice leaked from vial after reconstitution.Phaseal p14 protector placed on vial.45ml of saline was drawn into 50ml syringe from saline bag using blunt tip needle.Needle was discarded and phaseal injector was placed on 50ml syringe.50ml syringe with injector was engaged with protector and vial.2-3ml of saline pushed into vial.Drug was gently swirled.Vial was inverted to be aspirated.Drug started leaking from the vial (at the protector and vial connection).".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 18-jan-2023.H6: investigation summary two protectors assembled onto a vial and two injectors, were provided to our quality team for investigation.Upon initial inspection, there was no visible damage or defects with any of the product.Functional testing was performed, and although there was no fluid within either vial to evaluate leakage, the expansion chamber was found to properly inflate in both samples.The injectors were disassembled for further evaluation and no obstructions with found within the device that would prevent the flow of liquid.Upon inspection of the protectors, it was found that the protectors were assembled on to the vial incorrectly.The needle of the protector punctured the vial stopper off center, puncturing part of the metal ring that grips the vial stopper.A device history review was performed for protector lot 2205101 and injector lot lot 2203007, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Five retained protectors and injectors of the same lot were used for additional testing.Functional testing was performed, connecting the protector samples to a vial, injector, and syringe per the instructions for use provided with the product.In all cases liquid was able to be drawn from the vial without issue, no leakage occurred, and the product functioned as intended.Based on our quality team's investigation and sample evaluation, it was determined this incident was due to the protectors being improperly assembled, causing the leakage as well as preventing the product from properly drawing the liquid from the vial.
 
Event or Problem Description
It was reported that oncotice leaked from the between the bd phaseal¿ protector (p14) and vial after being reconstituted.The following information was provided by the initial reporter: "oncotice leaked from vial after reconstitution - phaseal p14 protector placed on vial - 45ml of saline was drawn into 50ml syringe from saline bag using blunt tip needle - needle was discarded and phaseal injector was placed on 50ml syringe - 50ml syringe with injector was engaged with protector and vial - 2-3ml of saline pushed into vial - drug was gently swirled - vial was inverted to be aspirated - drug started leaking from the vial (at the protector and vial connection)".

Brand Name
BD PHASEAL¿ PROTECTOR (P14)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15686513
Report Number3003152976-2022-00485
Device Sequence Number6822288
Product Code ONB
UDI-Device Identifier00382905151002
UDI-Public(01)00382905151002
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515100
Device Lot Number2205101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown